P368. Rare skin disorders in IBD patients treated with anti-TNFs
V. Prieto1,2, A. Fernandez1, A. Velasco1, C. Piñero1, J. Umaña1, Y. Jamanca1, A. Mora1, A. Rodriguez1, 1Hospital Clínico de Salamanca, Gastroenterology, Salamanca, Spain, 2Hospital Clínico de Salamanca, Medicine, Salamanca, Spain
Skin disorders are the most common adverse effects associated with biological therapy among patients with IBD. The incidence varies according to the series, from 0.5% to 60%. They include reactions at the injection site, infections, complications mediated by the immune system (psoriasis and lupus-like syndrome) and rare skin cancers. We describe a series of rare dermatological manifestations in our IBD patients treated with anti-TNFs.
We collected the cutaneous manifestations of 93 patients with IBD treated with biologics in our environment and we consider “rare cutaneous disorders” as described with a frequency less than 1% in most published series associated with anti-TNFalpha.
6 of the 93 patients (6.45%) developed “de novo” psoriasis, extension more than 5% of the body surface that forced the withdrawal of the anti-TNF. Only one had the typical palmoplantar location while the rest had plates in limbs, trunk and scalp (4 with Infliximab and 2 with Adalimumab). In 5 patients the lesions disappeared after cessation of treatment and the use of topical corticosteroids. In one case improvement was achieved with ustekinumab. The two patients with Adalimumab also associated universal alopecia. The first was a 21 year old woman with Crohn's disease (CD) with a history of childhood alopecia areata. She developed alopecia universalis after 6 months of treatment with anti-TNF, being then in combination therapy with azathioprine (AZA). The suspension of the drug did not involve the appearance of hair. The second was a 28 year old woman, also with CD, without co-treatment, after 8 months of therapy, in current treatment with ustekinumab for psoriasis with clearly improvement and progressive appearance of hair.
A 20 year old male with ulcerative colitis treated with AZA and infliximab (IFX) developed molluscum contagiosum, with papules on the lower extremities. Complete resolution was achieved with podophyllin for 4 weeks and disruption of immunosuppressive therapy. IFX has later continued without relapse.
In our series, we found a frequency of 6.45% of severe psoriasiform reactions as paradoxical effect of anti-TNFalpha. We found two cases of alopecia universalis (2.5%) and one of them had previously suffered alopecia areata, which may involve a risk for developing this injury using anti-TNFs. Ustekinumab seems to be an appropriate alternative for these cases.